First-order swap structures semantics for some Logics of Formal Inconsistency

Journal of Logic and Computation 30 (6):1257-1290 (2020)
  Copy   BIBTEX

Abstract

The logics of formal inconsistency (LFIs, for short) are paraconsistent logics (that is, logics containing contradictory but non-trivial theories) having a consistency connective which allows to recover the ex falso quodlibet principle in a controlled way. The aim of this paper is considering a novel semantical approach to first-order LFIs based on Tarskian structures defined over swap structures, a special class of multialgebras. The proposed semantical framework generalizes previous aproaches to quantified LFIs presented in the literature. The case of QmbC, the simpler quantified LFI expanding classical logic, will be analyzed in detail. An axiomatic extension of QmbC called QLFI1o is also studied, which is equivalent to the quantified version of da Costa and D'Ottaviano 3-valued logic J3. The semantical structures for this logic turn out to be Tarkian structures based on twist structures. The expansion of QmbC and QLFI1o with a standard equality predicate is also considered.

Links

PhilArchive

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Twist-Structures Semantics for the Logics of the Hierarchy InPk.Fernando M. Ramos & Víctor L. Fernández - 2009 - Journal of Applied Non-Classical Logics 19 (2):183-209.
Negation and Paraconsistent Logics.Soma Dutta & Mihir K. Chakraborty - 2011 - Logica Universalis 5 (1):165-176.

Analytics

Added to PP
2019-12-24

Downloads
183 (#67,934)

6 months
21 (#48,490)

Historical graph of downloads
How can I increase my downloads?

Author Profiles

Ana Claudia Golzio
University of Campinas
Marcelo E. Coniglio
University of Campinas

References found in this work

An Algebraic Approach to Non-Classical Logics.Helena Rasiowa - 1974 - Amsterdam, Netherlands: Warszawa, Pwn - Polish Scientific Publishers.
The Mathematics of Metamathematics.Helena Rasiowa - 1963 - Warszawa, Państwowe Wydawn. Naukowe.
Model Theory.C. C. Chang & H. Jerome Keisler - 1992 - Studia Logica 51 (1):154-155.

View all 18 references / Add more references